Alabama, 2006Tornado in Alabama, April 8, 2006
April 8, 2006 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 12:18 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 8, 12:18 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 AM CDT SAT APR 8 2006
.UPDATE...MESOSCALE UPDATE...
CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER THROUGHOUT MUCH OF CENTRAL
ALABAMA. TORNADO WATCH #169 REMAINS IN EFFECT GENERALLY NORTH OF A
LINE FROM ALEXANDER CITY TO LINDEN. SEVERE STORMS WILL MOVE INTO
THE TUSCALOOSA METRO AREA BY 115 AM AND INTO THE BIRMINGHAM
METROPOLITAN AREA BY 145.
OVER THE LAST HOUR...PRESSURE FALLS APPROACHING 1 MB HAVE BEEN
OBSERVED JUST AHEAD OF THE CONVECTIVE LINE IN THE TUSCALOOSA AND
BIRMINGHAM AREAS. SIMILAR PRESSURE FALLS EXTEND SOUTHWARD AS FAR
SOUTH AS CLANTON AND DEMOPOLIS...AND ARE MAXIMIZED NEAR DEMOPOLIS.
IN THIS SAME AREA...A FINGER OF CAPE IN EXCESS OF 1000J/KG EXTENDS
NORTHWARD OUT OF SOUTHWESTERN ALABAMA...ACROSS
SELMA...LINDEN...AND DEMOPOLIS...AS FAR NORTH AS TUSCALOOSA. CAPE
VALUES HAVE ACTUALLY DECREASED SLIGHTLY ACROSS MUCH OF CENTRAL
ALABAMA...BUT REMAIN IN EXCESS OF 800 ACROSS MOST LOCATIONS. 0-1KM
HELICITY REMAINS MAXIMIZED NORTH OF TUSCALOOSA WHERE VALUES ARE IN
EXCESS OF 450...WITH WIDESPREAD VALUES AROUND 300 ACROSS MOST OF
CENTRAL ALABAMA. LIFTED INDICES ARE GENERALLY -2 TO -3. THE
SIGNIFICANT TORNADO PARAMETER IS MAXIMIZED ACROSS SOUTHWESTERN
ALABAMA (NEAR 4) BUT FAVORABLE VALUES (GREATER THAT 2) ARE
OBSERVES SOUTHEAST OF A LINE FROM TUSCALOOSA TO ANNISTON.
RADAR INDICATES STRONG INFLOW SIGNATURES STRONG ECHOS ALOFT AND AS
WELL AS SIGNIFICANT ROTATION.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
12/SIRMON
Hazardous weather outlook, Apr 7, 9:35 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT FRI APR 7 2006
ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1035 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...
AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH
REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE
STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE
59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES
CONTINUES THROUGH 4 AM.
FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO
AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED
OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL
OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT
HOURS.
ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.
STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON...
LAFAYETTE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Apr 8, 1:01 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM DOWNBURST 1 NNW LEEDS 33.56N 86.57W
04/08/2006 JEFFERSON AL AMATEUR RADIO
HALF INCH HAIL ON I-20 ON JEFFERSON...ST. CLAIR COUNTY
LINE
&&
DCWLocal storm report, Apr 8, 1:15 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND GST 6 E VINCENT 33.39N 86.31W
04/08/2006 E60.00 MPH TALLADEGA AL EMERGENCY MNGR
WIND GUSTS OF 50 TO 60 MPH REPORTED AT LOGAN MARTIN DAM.
&&
KSUMRALLLocal storm report, Apr 8, 1:26 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
226 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG CHILDERSBURG 33.28N 86.35W
04/08/2006 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0210 AM FUNNEL CLOUD 3 S WINTERBORO 33.28N 86.19W
04/08/2006 TALLADEGA AL TRAINED SPOTTER
REPORTED IN SYCAMORE BY TRAINED SPOTTER VIA EMA.
&&
KSUMRALLSpecial weather statement, Apr 8, 1:28 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 AM CDT SAT APR 8 2006
ALZ030>032-080830-
GREENE-HALE-SUMTER-
228 AM CDT SAT APR 8 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...HALE AND GREENE
COUNTIES UNTIL 330 AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER SUMTER...HALE...AND GREENE COUNTIES...MOVING EAST
AT 50 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR YORK...CUBA...
LIVINGSTON...EPES...BOLIGEE...FORKLAND...AKRON AND GREENSBORO THROUGH
330 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE.
KNS/99
Local storm report, Apr 8, 1:32 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG OHATCHEE 33.78N 86.02W
04/08/2006 CALHOUN AL EMERGENCY MNGR
POSSIBLE TORNADO WITH A FEW STRUCTURES DAMAGED.
0224 AM HAIL 1 E FRUITHURST 33.73N 85.41W
04/08/2006 E0.75 INCH CLEBURNE AL PUBLIC
REPORTED IN MUSCADINE.
&&
KSUMRALLSpecial weather statement, Apr 8, 1:44 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CDT SAT APR 8 2006
ALZ028-029-038-080845-
CHAMBERS-CLAY-RANDOLPH-
244 AM CDT SAT APR 8 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS...CLAY AND
RANDOLPH COUNTIES UNTIL 345 AM CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...
AT 242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF LINEVILLE TO 8 MILES
SOUTH OF ASHLAND...MOVING EAST AT 45 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
ASHLAND...LINEVILLE...WEDOWEE...WADLEY...WOODLAND AND ROANOKE THROUGH
345 AM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
JONES/90
Tornado, Talladega
- When
- April 8, 2:03 AM CST to 2:04 AM CST
- Where
- Talladega County, 1 mi NNW of Childersburg
- Rating
- F0
- Path length
- 0.6 mi
- Path width
- 100 yd
- Property damage
- $30,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.283, -86.367
The tornado touched down near Edgewater Drive and the Coosa River, just east of the Morgan Bridge on US 231/280. It then tracked southeastward through the Pinewood Terrace Community and dissipated near 4th Avenue NE. Many trees were either snapped off or uprooted along the path. A few of the fallen trees landed on homes and automobiles. The most damage occurred in the Lakeside and Bates Subdivisions near State Highway 235.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 8, 20061 injured · $500,000 · F1 · 1 event
- Tornado in Alabama, April 8, 2006$300,000 · F1 · 1 event
- Tornadoes and Hail in South Carolina, April 8, 20063 injured · $5,000 · F1 · 39 events
- Hail and Damaging Winds in Georgia, April 8, 2006$107,000 · 1.75 in hail · 15 events
- Damaging Wind in Alabama, April 8, 2006$75,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, April 8, 20061 injured · $50,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, April 8, 2006$50,000 · 61 kt wind · 1 event
- Damaging Wind in Florida, April 8, 2006$50,000 · 1 event
- Tornado in Alabama, April 8, 2006$14,000 · F1 · 1 event
- Damaging Wind in Alabama, April 8, 2006$40,000 · 60 kt wind · 1 event
- Damaging Wind in South Carolina, April 8, 2006$40,000 · 61 kt wind · 1 event
- Damaging Winds in Mississippi, April 8, 2006$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504070.